MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J726D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number qemejt and no non-conformances related to the reported complaint condition were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2020 and suture was used.During the procedure, the needle was detached from the suture.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/18/2020.Additional h-3 summary: a needle and a dispensed suture of product code j726, lot # qemejt was received for evaluation.During the visual inspection of the sample, the swage and attachment area of needle were noted to be as expected and the suture end was examined there is enough impression and insertion at the swage needle.The strand was noted with damaged that appears to be by use of a surgical instrument.No conclusion could be reached as on what caused the needle was detached from the suture.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2020-09090 (1st sample) and 2210968-2020-10096 ( extra sample received).

Brand Name
VCL CT BRD VIO 8X18IN 2-0 S/A CT-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10854250
Report Number2210968-2020-09090
Device Sequence Number16334993
Product Code GAM
UDI-Device Identifier10705031042568
UDI-Public10705031042568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberJ726D
Device Catalogue NumberJ726D
Device Lot NumberQEMEJT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/18/2020
Patient Sequence Number1